Is it possible for restylane to leak out over a month since injection?

so I was injected with restylane 1 syringe in my very thin lips. I was soo happy with the results at first, but I started getting lumps below my upper lip. The lumps were still there 2 weeks later so I went to the physisian and she injected some solvent to disolve it. However, ever since then I noticed that everytime I wake up in the morning I see gel like discharge on my lips and my lips are getting smaller almost the same size as before the injection. I am worried that the whole injection will leak out!

Doctor Answers (4)

"Leaking" Restylane

+1
I would suggest you see your injector about this, although it doesn't sound like it's product leaking out. This would be highly improbable, since the holes from the needle are mere pin pricks that close easily. You can also see your doctor.


Toronto Plastic Surgeon
5.0 out of 5 stars 74 reviews

Restylane and dissolving it

+1
I am sorry that you are having a problem with your injections.  I have not heard of a filler "leaking" out in the way that you described so it is impossible for me to give you the exact answer that you are looking for.  I can tell you that it sounds like the physician injected Hyaluronidase to dissolve the lumps. It is possible that the Hyaluronidase also dissolved the part of the Restylane that you liked in your lips as well.  Please find a board certified dermatologist with experience in facial injections for the best cosmetic results.

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 34 reviews

Can Restylane leak out

+1
The needles used to inject Restylane are tiny and they close almost immediately after the needle is removed. What was used to dissolve your filler was hyaluronidase, which is an enzyme, and also injected with a tiny needle, so those pin pricks closed immediately too. Whatever is on your lips isn't the filler leaking out.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

You might also like...

Injection dilemma

+1
It sounds like the physician injected hyaluronidase to dissolve the dermal filler injected in your lips since you were concerned with the lumping.  The lumping can generally be massaged and even out in a few weeks.  However, if the physician did inject hyaluronidase it dissolves the entire filler as it spreads in the lip-it can not just dissolve a tiny lump.  While the filler does not leak out it will dissolve completely.  You should call and speak with your physician further.

James F. Farrell, MD
Winter Park Facial Plastic Surgeon
4.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.